MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. LIPASE REAGENTS (4 X 160 TESTS); ADVIA 1800 CHEMISTRY - LIPASE (LIP)

SIEMENS HEALTHCARE DIAGNOSTICS INC. LIPASE REAGENTS (4 X 160 TESTS); ADVIA 1800 CHEMISTRY - LIPASE (LIP)
Model Number ADVIA 1800 CHEMISTRY - LIPASE (LIP)
Medical Device Problem Code Imprecision (1307)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/29/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Siemens healthcare diagnostics, inc.Has received customer complaints regarding failed calibrations and increased imprecision of quality control and patient samples when using advia chemistry lipase reagent lot 485700.Preliminary investigation has indicated that not all cartons within this reagent lot are impacted.An urgent medical device recall (umdr) chc 20-03.A.Us was sent to us customers and an urgent field safety notice (ufsn) chc 20-03.A.Ous was sent to ous customers in december 2019.The umdr and ufsn advise customers of the investigation with the advia chemistry lipase reagent lot 485700 and provide instructions to help determine if the lipase reagent cartons in their inventory are impacted.If the cartons in the customers inventory are not impacted, the customers are instructed to proceed to using the cartons according to the instructions for use.If the cartons in the customers inventory are impacted, the customers are instructed to discard the impacted cartons and can request replacement.The next reagent lot is expected to be available by february 2020.If replacement kits are not available, customers are instructed to test patient samples using an alternate methodology.
 
Event or Problem Description
On 1-dec-2019, the customer observed calibration failures due to reagent blank limit (rbl) failures while using lipase (lip) lot #485700 (received by the customer on 25-oct-2019) with advia 1800 chemistry system.The customer used another pack of lip lot #485700 (received by the customer on 29-nov-2019) and obtained a successful calibration.The last reagent pack was used for patient quality and control (qc) testing without issue.The customer alleged that no patient and qc results were affected by the initial calibration issue with lip lot #485700.The customer did not provide any patient and qc results.There are no known reports of patient intervention or adverse health consequences due to the calibration issue with the lip reagent.
 
Additional Manufacturer Narrative
The initial mdr 2432235-2020-00017 was filed on 9-jan-2020.Correction (14-jan-2020): the date of first event is (b)(6) 2019.The date of first event is not (b)(6) 2019.Corrected information from (b)(6) 2020.

Brand Name
LIPASE REAGENTS (4 X 160 TESTS)
Common Device Name
ADVIA 1800 CHEMISTRY - LIPASE (LIP)
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict avenue
tarrytown NY 10591
MDR Report Key9572017
Report Number2432235-2020-00017
Device Sequence Number11533164
Product Code CHI
UDI-Device Identifier00630414482446
UDI-Public00630414482446
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 01/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/28/2020
Device Model NumberADVIA 1800 CHEMISTRY - LIPASE (LIP)
Device Catalogue Number10311896
Device Lot Number485700
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/18/2019
Supplement Date Received by Manufacturer01/14/2020
Initial Report FDA Received Date01/09/2020
Supplement Report FDA Received Date01/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
2432235-01/02/2020-001-R
Patient Sequence Number1